Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Diagnosed with Vertigo - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi, I am 26 and for about a month I have been dizzy. It is worst when I am asleep and wake up, particularly on my back. It goes away a few seconds after I sit up and collect myself. But it also affects me at times throughout the day. Just randomly, I can be moving or just sitting watching tv. More recently, I feel pretty bad in the evenings...a small headache and I just feel all around bad. Then again dizzy at night, and better in the mornings. Any ideas?
Doctor :   Hi,
User :   hi
User :   any ideas?
Doctor :   Let me read
User :   i am a medical student too if that matters
Doctor :   Very fine, that helps
User :   sooo?
Doctor :   Do you feel that the surroundings are being moving ( Virtigo ) or just that you are going to fall ?
User :   Never feel like I am going to fall
User :   At night It is like things are spinning
User :   but during the day it is just a weird feeling for most of the day
User :   I have been told it may be BPPV, but it has been going on for a month, and makes me nervous that it is something more severe
User :   and more worried that it makes me feel bad during the day, especially in the evenings
Doctor :   ok, so it is virtigo then , also the symptom as soon as you change the position confirms that
User :   ok, so whats the reason
Doctor :   i wuld advice you to get the Dix Hallpike tests done by a ENT specialist and confirm the involvement of the vestibular apparatus
User :   yeah I had the Dix hallpike done by a family doc and they said still thought it was BPPV
User :   would BPPV at night make me feel bad during the day/evening??
User :   sorry, meant to type Dix hallpike was negative
User :   ???
Doctor :   yes, BPPV can be a diagnosis when the dix hallpike test is positive
Doctor :   Are you able to read me ?
User :   yes
User :   im saying dix hallpike was negative, but they still said BPPV and gave me meclizine
Doctor :   D H test is the hallmark for BPPV
User :   but its not going away and meclizine works at night, but I still feel bad during the day
Doctor :   I would ask you to get the test repeated again
User :   ok, well besides that, what should I do
User :   any idea why I feel bad in the evening?
Doctor :   may i know the dosage of the Meclizine ?
User :   50mg at night
User :   25mg during the day, but dont take it because it makes me tired
User :   also taking omeprazole for acid reflux, could that have anything to do with it
Doctor :   yes, Omeraprazole can produce symptoms like virtigo
Doctor :   i will ask you to stop it and go for Meclizine in the morning
Doctor :   it will help
User :   stop omeprazole and take meclizine instead?
Doctor :   but takes time as habutation is needed for an antihistamine to work well
Doctor :   yes,
User :   but then will i become dependent on meclizine to not be dizzy?
User :   also, what about the fact that it makes me tired (and I need to study)
Doctor :   you getting tired are starting side effects
Doctor :   no , it do not casue addiction
User :   so the tiredness will go away?
Doctor :   its just due to the sedative effect you feel tired
User :   and that will go away?
Doctor :   yes, it will after continuation for some days
User :   do you think feeling bad during the day is also due to BPPV at night, and so meclizine will take care of that too?
Doctor :   yes,
User :   ok, nothing more serious?
Doctor :   just make sure that the meclizine concentration is steady in the blood always
Doctor :   no , its not serious ,but i can say a time consuming illness
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor